Volume 18, issue 4 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 4, 1883–2507
Issue 3, 1259–1881
Issue 2, 635–1258
Issue 1, 1–633

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
The number of fiberings of a surface bundle over a surface

Lei Chen

Algebraic & Geometric Topology 18 (2018) 2245–2263
Abstract

For a closed manifold M, let SFib(M) be the number of ways that M can be realized as a surface bundle, up to π1 –fiberwise diffeomorphism. We consider the case when dim(M) = 4. We give the first computation of SFib(M) where 1 < SFib(M) < but M is not a product. In particular, we prove SFib(M) = 2 for the Atiyah–Kodaira manifold and any finite cover of a trivial surface bundle. We also give an example where SFib(M) = 4.

Keywords
surface bundle, branched cover
Mathematical Subject Classification 2010
Primary: 57R22, 57M50
Secondary: 57M10, 55N25
References
Publication
Received: 31 March 2017
Revised: 21 December 2017
Accepted: 18 January 2018
Published: 26 April 2018
Authors
Lei Chen
Department of Mathematics
University of Chicago
Chicago, IL
United States
http://math.uchicago.edu/~chenlei